Florida, 2005

Damaging Wind in Florida, June 16, 2005

June 16, 2005 · NWS JAX · 1 event in 1 county or zone

Numerous powerlines were reported down across Bakersville. Report received at 512 EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Numerous powerlines were reported down across Bakersville. Report received at 512 EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 2:11 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 16, 2:11 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT THU JUN 16 2005

.SHORT TERM...STORMS ARE FIRING OVER THE SRN CWA IN MOIST AND
UNSTABLE AIRMASS. CAPES MAY BE UP TO 4000 J/KG PER RUC AND LAPS
ANALYSIS ENABLING ISOLD STORMS TO BECOME BRIEFLY SEVERE. STORMS WILL
WEAKEN OVER THE NEXT FEW SEVERAL HOURS AS DAYTIME HEATING IS LOST.
DRIER AIR FILTERS IN ACROSS THE AREA THROUGH FRI. FRONTAL BOUNDARY
PRESENTLY OVER N CENTRAL GA WILL DRIFT SWD ON FRI WITH MAINLY
ISOLD CONVECTION DUE TO LOWER PWATS ON THE ORDER OF 1.3 TO 1.7
INCHES BUT COOLING ALOFT MAY TRIGGER A FEW STRONG STORMS. BEST POPS
APPEAR TO BE OVER NE FL ZONES. MODELS BRING IN SHORTWAVE ENERGY OVER
THE FORECAST AREA ON FRI NIGHT INTO SAT SO HAVE OPTED FOR SLIGHTLY
HIGHER POPS FROM GUIDANCE. AGAIN BEST POPS WILL BE PAINTED OVER THE
NE FL ZONES IN DEEP LAYER MOISTURE. SHORTWAVE MOVES E OF THE AREA
ON SUN SO WILL LOWER POPS TO 10-20%. TEMP GUIDANCE LOOKS REASONABLE
WITH MINOR ADJUSTMENTS.

.LONG TERM...MONDAY THROUGH THURSDAY...
GLOBAL MODELS CONTINUE TO HAVE DIFFERENT SOLUTIONS WITH REGARD TO
THE MID-UPPER TROUGH OVER THE SE CONUS. WHILE ECMWF KEEPS TROUGHING
FROM NC TO AL...THE 00Z GFS OFF THE SE U.S. COAST AND WEAKER. WILL
TEND TO LEAN TOWARD PREVIOUS FORECAST AND MAINTAIN LOW POPS CHANCES
AT 10-20% FOR MON AND TUE. IN ADDITION...THE IDEA OF CUT-OFF LOW
OVER SE STATES SEEMS LESS LIKELY GIVEN THE STRENGTH OF THE MID-UPPER
RIDGE OVER THE CENTRAL CONUS. FOR WED AND THU BROAD TROUGHING CONTS
OVER THE FORECAST AREA IN UPPER LEVELS CONTINUING A GENERAL LIGHT
W-NW FLOW ALOFT. AT SFC...WEAK FRONTAL BOUNDARY WASHES OUT OVER FL
BY TUE WITH GRADUAL INCREASE IN MOISTURE LEVELS BY END OF THE
PERIOD. AT THIS TIME...EXPECT MAINLY AFTN AND EVENING ISOLD-SCT
SHOWERS AND STORMS WITH BEST CHANCES OVER FL ZONES. MAIN CHANGES
WERE TO LOWER POPS SLIGHTLY.

&&

.MARINE...NO HEADLINES. W TO SW FLOW EXPECTED AT 15 KT OR LESS AND
SEAS MAINLY 2 TO 4 FT AS PRES GRADIENT REMAINS WEAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  95  67  93 /   0  20  20  20
SSI  74  92  74  89 /   0  20  20  30
JAX  71  94  70  92 /  10  20  30  40
SGJ  76  92  73  89 /  20  20  20  40
GNV  72  94  71  90 /  10  30  20  50
OCF  72  92  72  91 /  10  30  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

ARS/MZ
Hazardous weather outlook, Jun 15, 8:49 PM EST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EDT WED JUN 15 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
949 PM EDT WED JUN 15 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S IN MOST
AREAS THURSDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE
HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT NEAR 105 DEGREES.

OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JH/ARS/MT

In the hours before

Special weather statement, Jun 16, 2:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT THU JUN 16 2005

FLZ040-162045-

MARION FL-
357 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES EAST OF MOSS BLUFF TO 10 MILES SOUTHWEST OF
BELLEVIEW...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCKLAWAHA...LAKE
WEIR...SUMMERFIELD AND WEIRSDALE THROUGH 445 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 16, 3:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT THU JUN 16 2005

FLZ037-162045-

PUTNAM FL-
407 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST PUTNAM
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GEORGETOWN...OR ABOUT 6 MILES
NORTHEAST OF SALT SPRINGS...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA AND CRESCENT CITY
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 16, 3:14 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             PALM COAST              29.57N 81.21W
06/16/2005  0.88 INCH        FLAGLER            FL   EMERGENCY MNGR

0337 PM     DOWNBURST        2 N BUNNELL             29.50N 81.26W
06/16/2005                   FLAGLER            FL   EMERGENCY MNGR

            45 FT CONSTRUCTION TRAILER ROLLED OVER. OTHER SMALL ITEMS
            STREWN ABOUT. WEST OF US-1 NEAR DORNENA AND OTIS STONE
            HUNTER RD.

&&

CARROLL
Special weather statement, Jun 16, 3:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT THU JUN 16 2005

FLZ025-033-162100-

DUVAL FL-ST. JOHNS FL-
414 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 500 PM EDT...

AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF PALM VALLEY...
MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SAWGRASS AND PONTE VEDRA BEACH THROUGH 500 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 16, 3:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     2 S FLAGLER BEACH       29.44N 81.13W
06/16/2005                   FLAGLER            FL   EMERGENCY MNGR

            DOWNED POWERLINES IN SOUTHSIDE OF FLAGLER BEACH.

0337 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
06/16/2005                   FLAGLER            FL   EMERGENCY MNGR

            TREE DOWN ON RIVIERA DR.

&&

CARROLL
Special weather statement, Jun 16, 3:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT THU JUN 16 2005

FLZ032-162130-
CLAY FL-
449 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT...

AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR ABOUT 14 MILES
SOUTHWEST OF ORANGE PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND MIDDLEBURG...ASBURY LAKE...
PENNEY FARMS AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 68 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
June 16, 4:00 PM EST to 4:12 PM EST
Where
St. Johns County, Bakersville
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.900, -81.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453859.